Alert archive / New Mexico / Red Flag Warnings in 2008

Red Flag Warning 59, NWS Albuquerque, NM

June 2, 2008Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 2, 2008, 7:41 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 3, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 7:41 PM MDT (01:41 UTC)
In effect from
Jun 3, 2008, 12:00 PM MDT
Expired
Jun 3, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5014 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 030141
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
741 PM MDT MON JUN 2 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY
FOR STRONG WINDS AND LOW HUMIDITIES FOR THE NORTHEAST HIGHLANDS
AND PLAINS...THE EASTERN PLAINS...AND PORTIONS OF THE CENTRAL
MOUNTAINS...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES FOR
THE NORTHEAST HIGHLANDS AND PLAINS...THE EASTERN PLAINS...AND
PORTIONS OF THE CENTRAL MOUNTAINS...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

.EXPECT CRITICAL FIRE WEATHER CONDITIONS TUESDAY WITH THE
MOST CRITICAL CONDITIONS ALONG INTERSTATE 40 SOUTHWARD. EXPECT
STRONG WINDS ON WEDNESDAY COMBINED WITH LOW HUMIDITY ACROSS THE
ENTIRE FORECAST AREA. CRITICAL FIRE WEATHER CONDITIONS ARE
FORECAST FOR THURSDAY AND FRIDAY FOR SOUTHERN AND EASTERN PORTIONS
OF THE FORECAST AREA.

NMZ103-104-107-108-031600-
/O.EXP.KABQ.FW.W.0058.000000T0000Z-080603T0200Z/
/O.UPG.KABQ.FW.A.0056.080603T1800Z-080604T0200Z/
/O.NEW.KABQ.FW.W.0059.080603T1800Z-080604T0200Z/
/O.CON.KABQ.FW.A.0057.080604T1500Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
741 PM MDT MON JUN 2 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY FOR
STRONG WINDS AND LOW HUMIDITIES...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MDT TUESDAY. THE FIRE
WEATHER WATCH FOR TUESDAY HAS BEEN REPLACED BY A RED FLAG
WARNING. THE CURRENT RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS
EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY
MORNING THROUGH WEDNESDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED ON
TUESDAY. THESE DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST TO
REDEVELOP ON WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

NMZ101-102-105-106-109-031600-
/O.CON.KABQ.FW.A.0057.080604T1500Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
741 PM MDT MON JUN 2 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

SHY
3 follow-up statements
000 
WWUS85 KABQ 030953
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
353 AM MDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM MDT TODAY FOR STRONG
WINDS AND LOW HUMIDITIES FOR THE NORTHEAST HIGHLANDS AND PLAINS...THE
EASTERN PLAINS...AND PORTIONS OF THE CENTRAL MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND CENTRAL NEW
MEXICO...

.LOW PRESSURE DEEPENING OVER SOUTHEAST COLORADO WILL ALLOW GUSTY 
SOUTHWEST WINDS TO REDEVELOP THIS AFTERNOON. CRITICAL FIRE WEATHER
CONDITIONS WILL BE MOST PREVALENT OVER THE EASTERN PLAINS TODAY. AN
HOUR OR TWO OF CRITICAL FIRE WEATHER IS ALSO POSSIBLE OVER PORTIONS
OF THE WESTERN MOUNTAINS AND RIO GRANDE VALLEY LATE THIS AFTERNOON.
STRONGER WINDS WILL DEVELOP OVER NORTH AND CENTRAL NEW MEXICO LATE
WEDNESDAY MORNING INTO WEDNESDAY EVENING AS A STRONG UPPER LEVEL 
TROUGH COMBINES WITH SURFACE LOW PRESSURE OVER THE EASTERN PLAINS.
SEVERAL HOURS OF CRITICAL TO EXTREME FIRE WEATHER CONDITIONS WILL
OCCUR ACROSS ALL OF NORTHERN AND CENTRAL NEW MEXICO WEDNESDAY.

NMZ103-104-107-108-032130-
/O.UPG.KABQ.FW.A.0057.080604T1500Z-080605T0400Z/
/O.NEW.KABQ.FW.W.0060.080604T1500Z-080605T0400Z/
/O.CON.KABQ.FW.W.0059.080603T1800Z-080604T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
353 AM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED TODAY
AND WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THESE RED FLAG WARNINGS.

$$

NMZ101-102-105-106-109-032130-
/O.UPG.KABQ.FW.A.0057.080604T1500Z-080605T0400Z/
/O.NEW.KABQ.FW.W.0060.080604T1500Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
353 AM MDT TUE JUN 3 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

GUYER
000 
WWUS85 KABQ 032030
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
230 PM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM MDT TODAY FOR
STRONG WINDS AND LOW HUMIDITIES FOR THE NORTHEAST HIGHLANDS AND
PLAINS...THE EASTERN PLAINS...AND PORTIONS OF THE CENTRAL
MOUNTAINS...

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 10 PM MDT WEDNESDAY
FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN AND
CENTRAL NEW MEXICO...

...FIRE WEATHER WATCH IN EFFECT THURSDAY FOR STRONG WINDS AND LOW
HUMIDITIES FOR THE RIO GRANDE VALLEY AND AREAS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PORTIONS OF
THE FORECAST AREA TODAY...FAVORING INTERSTATE 40 CORRIDOR AND
PORTIONS OF THE INTERSTATE 25 CORRIDOR. A SIGNIFICANT FIRE WEATHER
EVENT IS EXPECTED FOR WEDNESDAY AND THURSDAY. THE ENTIRE AREA WILL
BE AFFECTED BY STRONG...GUSTY WINDS...HEIGHTENED INSTABILITY AND
LOW HUMIDITY ON WEDNESDAY. THIS SIGNIFICANT AREA WILL SHIFT SOUTH AND
EASTWARD ON THURSDAY AS THE UPPER LOW DIGS ACROSS THE CENTRAL
ROCKIES.

NMZ103-104-107-108-040200-
/O.NEW.KABQ.FW.A.0058.080605T1600Z-080606T0200Z/
/O.EXT.KABQ.FW.W.0060.080604T1600Z-080605T0400Z/
/O.CON.KABQ.FW.W.0059.000000T0000Z-080604T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
230 PM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM
10 AM TO 10 PM MDT WEDNESDAY. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 8 PM MDT THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER WILL OCCUR THE
REST OF TODAY AND WEDNESDAY. CRITICAL CONDITIONS WILL BE POSSIBLE
ON THURSDAY. 

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS AND THE FIRE WEATHER WATCH. 
 
$$

NMZ106-040430-
/O.NEW.KABQ.FW.A.0058.080605T1600Z-080606T0200Z/
/O.EXT.KABQ.FW.W.0060.080604T1600Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
230 PM MDT TUE JUN 3 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. THE RED FLAG WARNING IS NOW IN EFFECT FROM
10 AM TO 10 PM MDT WEDNESDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
WEDNESDAY AND WILL BE POSSIBLE ON THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH. 

$$

NMZ101-102-105-109-040200-
/O.EXT.KABQ.FW.W.0060.080604T1600Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
230 PM MDT TUE JUN 3 2008

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY...

THE RED FLAG WARNING IS NOW IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$
50
000 
WWUS85 KABQ 040200
RFWABQ

RED FLAG WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
800 PM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR ALL OF NORTHERN
AND CENTRAL NEW MEXICO... 
...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY FOR STRONG WINDS
AND LOW HUMIDITIES FOR THE RIO GRANDE VALLEY AND AREAS ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR THE
NORTHEAST HIGHLANDS AND PLAINS...THE EASTERN PLAINS...AND PORTIONS
OF THE CENTRAL MOUNTAINS...

.CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE IN SOME
LOCATIONS THROUGH SUNSET THIS EVENING...THEN DIMINISH AS WINDS
DECREASE AND HUMIDITIES RISE AFTER DARK. A SIGNIFICANT FIRE WEATHER
EVENT IS EXPECTED FOR WEDNESDAY AND THURSDAY. THE ENTIRE AREA WILL
BE AFFECTED BY STRONG...GUSTY WINDS...HEIGHTENED INSTABILITY AND
LOW HUMIDITY ON WEDNESDAY. THIS SIGNIFICANT AREA WILL SHIFT SOUTH
AND EASTWARD ON THURSDAY AS THE UPPER LOW DIGS ACROSS THE CENTRAL
ROCKIES.

NMZ103-104-107-108-041400-
/O.EXP.KABQ.FW.W.0059.000000T0000Z-080604T0200Z/
/O.CON.KABQ.FW.W.0060.080604T1600Z-080605T0400Z/
/O.CON.KABQ.FW.A.0058.080605T1600Z-080606T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
800 PM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING.
HOWEVER...SOME LOCATIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN WILL CONTINUE TO EXPERIENCE CRITICAL FIRE WEATHER
CONDITIONS AT TIMES UNTIL AROUND 9 OR 10 PM. A RED FLAG WARNING
REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT WEDNESDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED
WEDNESDAY AND THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

NMZ106-041400-
/O.CON.KABQ.FW.W.0060.080604T1600Z-080605T0400Z/
/O.CON.KABQ.FW.A.0058.080605T1600Z-080606T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
800 PM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY
MORNING THROUGH THURSDAY EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
WEDNESDAY AND WILL BE POSSIBLE ON THURSDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING AND FIRE WEATHER WATCH.

$$

NMZ101-102-105-109-041400-
/O.CON.KABQ.FW.W.0060.080604T1600Z-080605T0400Z/
NEW MEXICO FIRE WEATHER ZONE 101
NORTHWEST PLATEAU/FARMINGTON BLM/ABZ-
NEW MEXICO FIRE WEATHER ZONE 102
NORTH CENTRAL MOUNTAINS/WESTERN CARSON-SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
800 PM MDT TUE JUN 3 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 10 PM MDT
WEDNESDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST FOR
WEDNESDAY.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 2, 2:32 PM MDT, 5 hours 9 minutes earlier.

Area forecast discussion, Jun 2, 2:32 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
232 PM MDT MON JUN 2 2008

.DISCUSSION...
LARGE AREA OF HIGH PRESSURE CENTERED TO OUR SE WILL GET SHOVED TO
THE S AS A SERIES OF UPPER LEVEL DISTURBANCES PASS MAINLY TO OUR N.
THE STRONGEST OF THESE WILL BE THU. WINDS AND FIRE WEATHER CONCERNS
WILL BE THE MAIN WEATHER FOCUS THE REST OF THIS WEEK.

BREEZY TO WINDY CONDITIONS COMMON OVER THE E THIS PM...BUT HAVE
STAYED BELOW WIND ADVISORY CRITERIA. RED FLAG WARNING WILL REMAIN
IN EFFECT UNTIL 8 PM THIS EVE. TEMPERATURES HAVE SOARED ABOVE
100 DEGREES OVER PARTS OF THE E THIS PM WITH RECORD HIGHS IN
SEVERAL LOCATIONS.

WINDS TO DIMINISH AFTER SUNSET TONIGHT WITH THE FORECAST AREA DRY
AND COMFORTABLE OVERNIGHT. TUE SHOULD BRING ABOUT SIMILAR WINDS TO
TODAY. FIRE WEATHER WATCH TO REMAIN INTACT. TEMPERATURES SHOULD BE
A COUPLE OF DEGREES COOLER AS HEIGHTS LOWER SOME IN RESPONSE TO AN
UPPER LEVEL SYSTEM MOVING INTO THE NORTHWEST. FRONTAL BOUNDARY THAT
HAS BEEN OVER THE NE THE PAST COUPLE OF DAYS WILL BE NEAR THE NE
CORNER OF THE STATE DURING THE DAY...BUT CONVECTION NOT EXPECTED
TO MAKE IT INTO NM.

STRONGEST WINDS OF THE WEEK WILL BE WED AND THU AS A STRONGER STORM
SYSTEM MOVES INTO THE PACIFIC NW WED AND CROSSES THE CENTRAL ROCKIES
THU. WIND ADVISORIES AND RED FLAG WARNING CONDITIONS LIKELY MOST
ZONES WED...THEN OVER THE E THU. TEMPERATURES WILL EXPERIENCE A
GRADUAL COOLING TREND WED AND THU. SHOWERS AND STORMS SHOULD BE
CONFINED TO N OF INTERSTATE 40 FROM WED PM THROUGH THU NIGHT.

FRI AND NEXT WEEKEND WILL FEATURE A RELAXING OF THE WINDS AND A
REBOUND IN TEMPERATURES. WHILE MOST OF THE TIME SHOULD BE DRY...
THERE COULD BE ENOUGH INCREASE IN MOISTURE TO TRIGGER SOME HIGH
BASED STORMS WITH DRY LIGHTNING NEXT WEEKEND AND EARLY NEXT WEEK.
CHJ

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HOURS.
GUSTY SURFACE WINDS WILL CONTINUE WITH GUSTS UP TO 35 KTS POSSIBLE
THE REST OF THE AFTERNOON ALONG AND TO THE LEE OF THE CENTRAL
MOUNTAINS. BREEZY TO LOCALLY WINDY CONDITIONS WILL REMAIN ON MONDAY
AFTERNOON.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE MOST PREVALENT ACROSS THE
EASTERN HALF THE REST OF THIS AFTERNOON PER CURRENT SURFACE
OBSERVATIONS AND ANTICIPATED WEATHER TRENDS. LOOK FOR 1 TO 2 HOURS
CENTRAL AND WESTERN AREAS. HUMIDITY READINGS ARE PRETTY MUCH IN THE
SINGLE DIGITS TO LOWER TEENS AREAWIDE AND WILL CONTINUE THROUGH THE
EARLY EVENING. ALSO LOOKING AT HEIGHTENED HAINES LEVELS THIS
AFTERNOON DUE TO A VERY DRY AND UNSTABLE AIRMASS OVERHEAD. POOR
HUMIDITY RECOVERIES EXPECTED TONIGHT.

TUESDAY LOOKS TO BE SIMILAR OVERALL AS COMPARED TO TODAY...ALTHOUGH
THERE ARE SOME SUBTLE DIFFERENCES SUCH AS THE POSITION/STRENGTH OF
THE SURFACE LOW AS WELL AS UPPER LEVEL WIND TRENDS. MODELS ARE ALSO
IN AGREEMENT WITH SLIGHTLY BREAKING DOWN THE UPPER RIDGE WHICH
SHOULD MEAN SLIGHTLY COOLER TEMPERATURES ACROSS SOME AREAS.
OVERALL...WILL KEEP THE SAME WATCH AREA IN PLACE FOR TUESDAY
AFTERNOON...POSSIBLE 2 TO 4 HOURS OF CRITICAL CONDITIONS ACROSS THE
EASTERN HALF WHILE KEEPING MENTION OF 1 TO 2 HOURS ELSEWHERE.

ANOTHER POOR HUMIDITY RECOVERY PERIOD TUESDAY NIGHT AND WILL LEAD
INTO A SIGNIFICANT CRITICAL FIRE WEATHER PERIOD WEDNESDAY AND
THURSDAY. MODELS ARE STILL IN AGREEMENT WITH A RATHER BIG WIND EVENT
FOR WEDNESDAY ACROSS THE ENTIRE FORECAST AREA AND THEN TRANSITIONING
EASTWARD ON THURSDAY AS A NEAR TRADITIONAL COLD FRONT CROSSES THE
AREA FROM NORTHWEST TO SOUTHEAST. TEMPERATURES WILL COOL ON THURSDAY
AND HUMIDITY LEVELS WILL RISE ACCORDINGLY...ESPECIALLY FAVORING THE
NORTH CENTRAL AND NORTHWEST AREAS. SIGNIFICANT PRECIPITATION IS NOT
LIKELY AS ONE OF THE LONG RANGE MODELS DEPICTS SOME PRECIPITATION
ACROSS THE NORTHERN TIER WHILE ANOTHER DOES NOT. GOING WITH SLIGHT
CHANCE AT THIS TIME.

THE LONG RANGE MODELS ARE IN AGREEMENT WITH A LIGHTER WIND FLOW ON
FRIDAY...ALTHOUGH STILL BREEZY AT TIMES. THERE ARE SOME SUBTLE
DIFFERENCES FOR THE WEEKEND...ONE IS WINDIER AND DRIER WHILE THE
OTHER CALLS FOR A LITTLE LESS WIND AND A LITTLE MORE MOISTURE
SEEPAGE FROM THE SOUTH/SOUTHEAST. AT THIS TIME WE ARE GOING DRY
WITH BREEZY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  50  88  51  85 /   0   0   0   5
GALLUP..........................  42  83  44  81 /   0   0   0   0
GRANTS..........................  46  85  45  86 /   0   0   0   0
GLENWOOD........................  48  92  50  92 /   0   0   0   0
CHAMA...........................  36  78  38  74 /   0   0   0  10
LOS ALAMOS......................  50  84  48  84 /   0   0   0   0
RED RIVER.......................  37  74  37  72 /   0   0   0  10
TAOS............................  41  84  43  81 /   0   0   0   5
SANTA FE........................  46  85  48  83 /   0   0   0   0
SANTA FE AIRPORT................  50  88  50  85 /   0   0   0   0
ESPANOLA........................  49  91  47  87 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  61  91  60  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  55  92  55  90 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  57  88  56  85 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  55  91  55  90 /   0   0   0   0
SOCORRO.........................  55  94  55  93 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  51  82  50  80 /   0   0   0   0
MORIARTY/ESTANCIA...............  49  88  52  85 /   0   0   0   0
CARRIZOZO.......................  56  92  58  92 /   0   0   0   0
RUIDOSO.........................  51  87  52  85 /   0   0   0   0
RATON...........................  47  88  47  85 /   0   5   5  10
LAS VEGAS.......................  51  86  50  82 /   0   0   0   0
ROY.............................  54  88  54  86 /   0   0   0   5
CLAYTON.........................  58  90  56  89 /   0   5   5  10
SANTA ROSA......................  58  95  59  95 /   0   0   0   5
TUCUMCARI.......................  63 100  62  98 /   0   0   0   5
FORT SUMNER.....................  62  97  61  97 /   0   0   0   5
CLOVIS..........................  62 100  62  99 /   0   0   0   5
PORTALES........................  61 101  62 100 /   0   0   0   5
ROSWELL.........................  65 104  65 103 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ103-104-107-108.

&&

40/50
Hazardous weather outlook, Jun 2, 6:00 AM MDT, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON JUN 2 2008

NMZ001>021-026-031200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
600 AM MDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS FROM NOON UNTIL 8 PM TODAY
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

STRONG WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS
THE EASTERN PLAINS...WHERE A FIRE WEATHER WATCH IS IN EFFECT.

EXPECT SUSTAINED WINDS OVER 30 MPH AND GUSTS TO 55 MPH ALONG WITH
CRITICAL FIRE WEATHER CONDITIONS ACROSS MOST AREAS WEDNESDAY AND
THURSDAY. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY FOR
NORTHERN AND CENTRAL NEW MEXICO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 2, 7:06 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
706 PM MDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     NON-TSTM WND GST 1 N CANNON AFB          34.39N 103.31W
06/02/2008  M58.00 MPH       CURRY              NM   ASOS

&&

SHY

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:53 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more42 hr
Jun 3, 2:30 PM MDTFire Weather WatchABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more24 hr
Jun 3, 3:20 PM MDTWind AdvisoryABQ54 hr

Nearby

Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.